A few months ago my physician suspected that I have carpal tunnel syndrome that has been causing me pain in my wrist and hand. So she prescribed me 500mg of naproxen and that helped me manage the pain. When I finished the prescription she told me to use over-the-counter Aleve, which is basically naproxen. For most days I would take take two 220 mg tablets, although if the pain was extremely bad I would take another tablet.
This morning I woke up with a ringing in one of my ears. I have suffered some occupational hearing loss, but this is a full on ringing.
After doing some research, I've discovered that tinnitus is a side effect of naproxen and a few other pain-relieving medications. I also found out that depending on the particular medication this hearing loss or tinnitus may be temporary or permanent.
I was wondering if anyone could answer that question for me. So far, all the sites I've found have listed groups of medications that cause hearing loss or ringing ears, and states that some are permanent and some are temporary.
But I'm having trouble finding the particular effects of Aleve / naproxen with regards to hearing loss and tinnitus.
Could someone point me out to some websites that have more specific information regarding this?